Research Repository

Rectifiability, interior approximation and Harmonic measure

Akman, Murat and Bortz, Simon and Hofmann, Steve and Martell, José María (2019) 'Rectifiability, interior approximation and Harmonic measure.' Arkiv för Matematik, 57 (1). 1 - 22. ISSN 0004-2080

[img]
Preview
Text
1601.08251v3.pdf - Submitted Version

Download (214kB) | Preview

Abstract

We prove a structure theorem for any $n$-rectifiable set $E\subset\mathbb{R}^{n+1}, n \geq 1$, satisfying a weak version of the lower ADR condition, and having locally finite $\mathcal{H}^{n}$ ($n$-dimensional Hausdorff) measure. Namely, that $\mathcal{H}^{n}$-almost all of $E$ can be covered by a countable union of boundaries of bounded Lipschitz domains contained in $\mathbb{R}^{n+1}\setminus E$. As a consequence, for harmonic measure in the complement of such a set $E$, we establish a non-degeneracy condition which amounts to saying that $\mathcal{H}^{n}|_{E}$ is ''absolutely continuous'' with respect to harmonic measure in the sense that any Borel subset of $E$ with strictly positive $\mathcal{H}^{n}$ measure has strictly positive harmonic measure in some connected component of $\mathbb{R}^{n+1}\setminus E$. We also provide some counterexamples showing that our result for harmonic measure is optimal. Moreover, we show that if, in addition, a set $E$ as above is the boundary of a connected domain $\Omega\subset\mathbb{R}^{n+1}$ which satisfies an infinitesimal interior thickness condition, then $\mathcal{H}^{n}|_{\partial\Omega}$ is absolutely continuous (in the usual sense) with respect to harmonic measure for $\Omega$. Local versions of these results are also proved: if just some piece of the boundary is $n$-rectifiable then we get the corresponding absolute continuity on that piece. As a consequence of this and recent results in [AHM$^{3}$TV], we can decompose the boundary of any open connected set satisfying the previous conditions in two disjoint pieces: one that is $n$-rectifiable where Hausdorff measure is absolutely continuous with respect to harmonic measure and another purely $n$-unrectifiable piece having vanishing harmonic measure. [AHM$^{3}$TV] J. Azzam, S. Hofmann, J.M. Martell, S. Mayboroda, M. Mourgoglou, X. Tolsa and A. Volberg. Rectifiability of harmonic measure. arXiv:1509.06294, To appear in GAFA.

Item Type: Article
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Elements
Date Deposited: 25 Jul 2019 14:02
Last Modified: 25 Jul 2019 14:15
URI: http://repository.essex.ac.uk/id/eprint/24990

Actions (login required)

View Item View Item